Q. I am feeling lightheaded and dizzy. Is it because of high BP and triglycerides levels?

Answered by
Dr. Sadaf Mustafa
and medically reviewed by iCliniq medical review team.
Published on Jun 02, 2017 and last reviewed on: Sep 25, 2019

Hello doctor,

I am a 31 year old male, and my query is related to high BP, light-headedness, and high lipids. Let me first share a background and then I will come to the problem. I am over 6 feet tall, and my weight presently is about 113 kg. I smoke cigarettes regularly, around 6 to 7 every day, for the past 12 years. I consume alcohol rarely, perhaps once every month or once in two months. I do not exercise as such, but I do walk few kilometers at a stretch sometimes, perhaps once in a week or once in two weeks. Apart from that, I walk a little less than a kilometer almost every day. I have a desk job, but I do move around at brief intervals. I barely need to go out in the sun and stay indoors in AC mostly. I normally have home cooked food for breakfast and dinner. However, I take lunch outside. Apart from this, I normally eat out about once a week, and the food is oily and spicy. I had been diagnosed with low vitamin D around six months ago, following which I had taken Uprise D3 60K once a week for three months on my doctor's prescription.

Now, coming to the problem, end of last month, I had a severe headache, which felt like a constant banging inside my head in the night. This headache disappeared when I woke up next morning. However, since then I had a feeling of light-headedness, particularly, while staring at the computer, walking, etc., but not while lying down. I did not feel any weakness. There was no fever, nausea, and dizziness. This feeling of light-headedness lasted for about 4 to 5 days, which subsided and gradually went away. I visited a doctor within a couple of days after this headache, and he asked me to get a lipid profile, creatinine, TSH, and a brain CT scan done.

All the results were normal, except LDL was 84, HDL was 37, and triglycerides were 292. It was also found that I have high blood pressure (140/100 mmHg). I was not prescribed any medication on that day for triglycerides but only Amlokind 5 for high BP. I was asked to totally avoid oily, spicy food for 10 days and then have another lipid profile test. I did so, and after 10 days my triglycerides level was found to have dropped to 192 with LDL and HDL having very negligible change. My BP had gone back to 130/80 mmHg.

What may have been the cause of such high triglycerides, BP, headaches, and light-headedness? Kindly share such causes also, which are relatively uncommon or rare. Could either of the high BP or high triglycerides have caused the feeling of light-headedness? Can triglycerides be elevated on their own or there must be some underlying cause? If so, what may be such underlying causes? Look forward to a clear and prompt response at the earliest, please.

Dr. Sadaf Mustafa

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

First of all, thank you for the beautiful history.

  • I am sorry, but I disagree with your doctor here, you may not need any BP (blood pressure) medication at all. I know you may be surprised, but according to JNC 8 guidelines, we need to have at least two higher BP readings, both of which has to be greater than 140/90 mmHg for us to classify you as hypertensive.
  • You have to watch your sodium intake. The best way to do this is to restrict salt in your food. Check your BP at home daily when you are not on any medication and maintain a log for two weeks, show it to your doctor or you can share it with me. I will let you know if you have to go back on your BP medication.
  • Stress, inability to sleep, hunger, and ear problems can provoke dizziness.
  • High triglycerides is totally dependent upon your diet. If you do it without fasting in the morning it will be high. If you can eliminate fat from your diet and incorporate some gym time, it will stay low. I suggest taking 81 mg of Aspirin every day with food. It is cardioprotective if you have no gastric issues. Consult your specialist doctor, discuss with him or her and start taking the medicine after their consent.

Thank you.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Hi doctor,

Thank you so much for your reply.

Dr. Sadaf Mustafa

General Medicine Internal Medicine
Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Hypertension and Skipping Anti-Hypertensive Pills - A Small Step Towards a Big Mistake

Article Overview: This article tells about the misconceptions prevalent among people against having anti-hypertensive pills.  Read Article


Dr. Saumya Mittal
Cardiologist

Blood Pressure and Symptoms - A Gist : Blood pressure is basically the pressure faced by the walls of the blood vessels when the blood is ejected from the heart with a level of force. Under normal circumstances this force is essential for the blood to circulate well in the body. Raised blood pressur...  Read Article

High Blood Pressure: Things You Need To Know!!

Article Overview: High blood pressure is a very common condition with serious consequences if left untreated. This article is aimed at providing basic knowledge about the causes, treatment, complications and prognosis of hypertension. Read Article


High Blood Pressure or Hypertension is a very common and serious condition which if untreated may lead to permanent and often fatal damage to various organs of the body including the heart, kidneys, brain and eyes. Hypertension means the pressure of the blood inside the blood vessels is higher than ...  Read Article

Penis enlargement exercises led to swollen veins on my shaft. Please guide me.

Query: Hello doctor, I am a healthy 33 year old male. I have sex regularly and masturbate regularly. Over the years, I dabbled in penis enlargement exercises. I quit doing them a while back because I felt it was causing a damage to the penis. Recently, I used a cock ring, but for not more than ten minute...  Read Full >>


Dr. Shahil Khant
Urologist

Answer: Hello, Welcome to icliniq.com. I have seen the images sent by you (attachment removed to protect patient identity). If there is a pain of veins, especially when you touch them, or any signs of inflammation, only then it is a thrombophlebitis of veins. In your case, it could be thrombophlebitis, but...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.